Alert archive / Kentucky / Wind Advisories in 2022
Wind Advisory 8, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Nov 26, 2022, 3:21 PM EST for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Nov 27, 2022, 5:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2022, 3:21 PM EST (20:21 UTC)
- In effect from
- Nov 27, 2022, 5:00 AM EST
- Expired
- Nov 27, 2022, 3:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226 WWUS73 KLMK 262021 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 321 PM EST Sat Nov 26 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270900- /O.NEW.KLMK.WI.Y.0008.221127T1000Z-221127T2000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 321 PM EST Sat Nov 26 2022 /221 PM CST Sat Nov 26 2022/ ...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of and south central Indiana and east central, north central, northwest and south central Kentucky. * WHEN...From 5 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles on east-west roads may experience difficult driving conditions. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CJP
2 follow-up statements
395 WWUS73 KLMK 270840 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 340 AM EST Sun Nov 27 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-272000- /O.CON.KLMK.WI.Y.0008.221127T1000Z-221127T2000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 340 AM EST Sun Nov 27 2022 /240 AM CST Sun Nov 27 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southern Indiana and central Kentucky. * WHEN...From 5 AM to 3 PM EST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Make sure any outdoor holiday decorations are secure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ 13
463 WWUS73 KLMK 271959 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 259 PM EST Sun Nov 27 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-272100- /O.EXP.KLMK.WI.Y.0008.000000T0000Z-221127T2000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 259 PM EST Sun Nov 27 2022 /159 PM CST Sun Nov 27 2022/ ...WIND ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... Winds have subsided enough that the threat of gusts over 40 mph has diminished. Breezy conditions will persist into this evening, with frequent gusts of 25 to 35 mph possible. $$ RAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Nov 26, 12:40 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 26, 12:40 PM EST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1240 PM EST Sat Nov 26 2022 ...Updated Aviation Discussion... .Forecast Update... Issued at 1045 AM EST Sat Nov 26 2022 Fog has been thinning over the last 30 minutes or so, but some patchy fog may persist a little bit longer than originally thought as moisture remains trapped underneath a deep inversion that is evident on morning AMDAR soundings. Should not have much in the way with impacts from here on out, so no additional SPS products planned at this time. Temps started out in the mid 20s this morning, but have since increased into the mid 40s. Southeasterly winds will pick up to around 5-10 mph as sfc high pressure sits off to our east. Despite seeing increasing mid and upper level clouds this afternoon ahead of our next weather system, low level warm return flow is expected to help temps rise into the upper 50s and near 60F across the region. Going forecast is in good shape, so no changes are planned at this time. Issued at 907 AM EST Sat Nov 26 2022 Issued an SPS for the Louisville metro for the next hour as locally dense river-enhanced fog advects into the downtown area. This has been causing some rapid decreases in visibility, especially over the Kennedy, Lincoln, and Clark Memorial bridges near downtown, as well as the Lewis and Clark bridge on the east end. Should see improvements to this area is a short period of time. Otherwise, the Dense Fog Advisory has dropped off for the southern half of the CWA as conditions have been improving, though some patchy fog may still linger this morning. && .Short Term (Now through Sunday)... Issued at 325 AM EST Sat Nov 26 2022 ...Locally Dense Fog This Morning... Synopsis...Deep upper-level low over the southern High Plains will lift northeast towards the Mid Mississippi Valley today, replacing the mid-level shortwave ridge currently in place over the lower Ohio Valley. Concomitantly, a surface low pressure will strengthen and push the high pressure center away to the Southeast coast, driving a strong LLJ over Kentucky. Before Sunrise...Environmental conditions have been ideal for local dense fog development along approximately two-thirds of the forecast area, as noted in the Night Fog satellite product. After collaborating with neighboring offices, a Fog Advisory effective until 9 AM EST was issued for the concerned areas (see Fog Advisory for more information). Also, several stations located at or close to river valleys and sheltered areas are reporting freezing fog and although RWIS road temperatures are well above the freezing point, bridges and overpasses could have a thin ice layer. Today...Dense fog will be slow to burn off and it could potentially last most of the morning in the areas under the Fog Advisory. Model consensus indicates a complete fog clearance by 27/18Z; however, forecast soundings start show top-down saturation associated with upper-level clouds advecting ahead of the weather system. Then, mostly cloudy skies and increasing rain chances will be common by sunset as the LLJ start to come in from the southwest corner of the CWA. Meanwhile, surface winds will blow from the south-southeast in the afternoon with highs in the upper 50s to low 60s. Tonight...Expect elevated showers and sporadic to isolated chances of thunderstorms, mainly between 27/03-06Z where the best saturation combines with deep synoptic lifting. Poor instability and an established surface inversion will preclude any severe potential. Furthermore, moderate rainfall rates are possible this time taking into account stronger moisture transport and deeper warm cloud depths. QPF generally ranges from half an inch in southern Kentucky to some pockets over an inch in southern Indiana, which will help with the current moderate and severe drought conditions. .Long Term (Sunday night through Friday)... Issued at 300 AM EST Sat Nov 26 2022 -- Windy Sunday with showers -- Widespread rain, possible thunder, Tuesday night into Wednesday -- Breezy and warm Tuesday, breezy and cooler Wednesday As Tuesday night's low pulls off to the northeast into the eastern Great Lakes, widespread showers Wednesday morning will gradually move out of the area. A weak shortwave trough will follow quickly behind and bring additional scattered showers Sunday afternoon and evening. With this activity moisture will be shallow with a strong mid-level inversion and only weak lift, so rainfall amounts will be on the order of only a few hundredths of an inch. Monday through Tuesday morning are still looking dry as weak high pressure advances from the lower Mississippi Valley to the East Coast. There will still be plenty of cloud cover on Monday, though, with low level moisture trapped under a sharp inversion. We should lose the low clouds by Tuesday morning but they will be replaced by high clouds streaming ahead of the next storm system. Tuesday afternoon into Tuesday night strengthening low pressure will progress from the Midwest to eastern Ontario with its attendant cold front extending southwestward to the western Gulf coast. Strong vapor transport associated with an atmospheric river in deep S/SW flow from the Gulf will result in widespread showers with enough instability for some embedded thunder. Shear will be very strong and hodographs show strong curvature in the low levels, but soundings indicate the convection should be elevated and, as indicated earlier, instability will be weak. Wednesday is still something of a question mark due to uncertainty in the timing of the cold frontal passage. Similar to yesterday, the preponderance of model data, and considering the fast flow aloft, it appears that the passage may occur sometime during the morning hours. This leads to a forecast of widespread morning showers, tapering off in the afternoon. However, if the front is slower than that, as has been indicated by many of the last several runs of the operational GFS, then we may be able to establish some surface-based convection and isolated thunder. For now will lead toward a quicker fropa but will continue to evaluate over the coming days. QPF for the Tuesday-Wednesday system in central Kentucky and southern Indiana is in the 1/2-1" range right now, with ensemble analysis showing only about a ten percent chance of receiving greater than an inch. This may be due to widespread deep convection to our south across MS/AL/GA/TN preventing higher amounts this far north. Wednesday night through Friday look largely dry as high pressure proceeds from the Plains Wednesday night, right through Kentucky Thursday, and to the Carolina Coast Friday. Will hold on to a slight chance of showers Friday to give a nod to the Canadian, but most model guidance keeps us dry. && .Aviation...(18Z TAF Issuance) Issued at 1240 PM EST Sat Nov 26 2022 High level clouds are streaming into the region this afternoon, ahead of our next weather system that is set to arrive tonight. Sfc high pressure to our east is responsible for southeast winds through this afternoon, and should see VFR conditions continue until this evening. A low pressure system will approach the region from the southwest, thus bringing rain showers from southwest to northeast through the area. Sfc winds will also turn from southeast to southwest before sunrise tomorrow. Heavier rain, and lower vis and MVFR or IFR ceilings, are expected as a strong southwesterly LLJ works into the region. We should have a few hours of LLWS at all terminals before 12z Sunday. Sfc winds will also pick up drastically through the morning hours, with all terminals expected to have sfc wind gusts up to 25-30+ kts beyond 12z. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...CJP Short Term.....ALL Long Term......13 Aviation...CJP
Hazardous weather outlook, Nov 26, 4:13 AM EST, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 413 AM EST Sat Nov 26 2022 INZ077>079-090>092-KYZ025-028>043-045>049-053>057-067-270915- Washington-Scott-Jefferson-Harrison-Floyd-Clark-Meade-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Lincoln- Including the cities of Salem, Scottsburg, Madison, Corydon, New Albany, Jeffersonville, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, and Stanford 413 AM EST Sat Nov 26 2022 This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Areas of patchy dense are expected this morning. Visibilities of less than a mile are possible along the river valleys and close to bodies of water. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A quick moving storm system will bring rain showers and gusty winds to the region late Saturday night and Sunday. Sustained winds of 20-25 mph with gusts of 40-45 mph will be possible, especially Sunday morning. The winds are expected to subside by Sunday evening. Another strong weather system will impact the region late Tuesday and Wednesday. This system will bring another round of showers and possible thunderstorms along with a period of windy conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076-083-084-089-KYZ023-024-026-027-061>066-070>078-081-082-270915- Orange-Dubois-Crawford-Perry-Hancock-Breckinridge-Ohio-Grayson- Butler-Edmonson-Hart-Green-Taylor-Casey-Logan-Warren-Simpson-Allen- Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Jasper, English, Tell City, Lewisport, Hawesville, Hardinsburg, Hartford, Leitchfield, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 413 AM EST Sat Nov 26 2022 /313 AM CST Sat Nov 26 2022/ ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Areas of dense fog are being reported. Visibilities of less than a quarter of a mile are possible through the first half of the morning. See Fog Advisory product in effect for more information. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A quick moving storm system will bring rain showers and gusty winds to the region late Saturday night and Sunday. Sustained winds of 20-25 mph with gusts of 40-45 mph will be possible, especially Sunday morning. The winds are expected to subside by Sunday evening. Another strong weather system will impact the region late Tuesday and Wednesday. This system will bring another round of showers and possible thunderstorms along with a period of windy conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. ALL/13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:05 AM EST | Dense Fog Advisory | LMK | Crawford, Dubois, Orange, Perry | 6 hr |
Nearby
Wind Advisories in Kentucky, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.